Open Access
Translator Disclaimer
February, 1993 On the Galton-Watson Predator-Prey Process
Gerold Alsmeyer
Ann. Appl. Probab. 3(1): 198-211 (February, 1993). DOI: 10.1214/aoap/1177005515

Abstract

We consider a probabilistic, discrete-time predator-prey model of the following kind: There is a population of predators and a second one of prey. The predator population evolves according to an ordinary supercritical Galton-Watson process. Each prey is either killed by a predator in which case it cannot reproduce, or it survives and reproduces independently of all other population members and according to the same offspring distribution with mean greater than 1. The resulting process $(X_n, Y_n)_{n \geq 0}$, where $X_n$ and $Y_n$, respectively, denote the number of predators and prey of the $n$th generation, is called a Galton-Watson predator-prey process. The two questions of almost certain extinction of the prey process $(Y_n)_{n \geq 0}$ given $X_n \rightarrow \infty$, and of the right normalizing constants $d_n, n \geq 1$ such that $Y_n/d_n$ has a positive limit on the set of nonextinction, are completely answered. Proofs are based on a reformulation of the model as a certain two-district migration model.

Citation

Download Citation

Gerold Alsmeyer. "On the Galton-Watson Predator-Prey Process." Ann. Appl. Probab. 3 (1) 198 - 211, February, 1993. https://doi.org/10.1214/aoap/1177005515

Information

Published: February, 1993
First available in Project Euclid: 19 April 2007

zbMATH: 0776.92014
MathSciNet: MR1202523
Digital Object Identifier: 10.1214/aoap/1177005515

Subjects:
Primary: 60J80
Secondary: 60F99 , 60G42

Keywords: extinction probability , Galton-Watson predator-prey process , Martingales , Normalizing constants , two-district migration model

Rights: Copyright © 1993 Institute of Mathematical Statistics

JOURNAL ARTICLE
14 PAGES


SHARE
Vol.3 • No. 1 • February, 1993
Back to Top